zbMATH — the first resource for mathematics

High-order finite-difference techniques for linear singular perturbation boundary value problems. (English) Zbl 1168.76343
Summary: Three high-order finite-difference techniques are developed for the second-order, singularity perturbed linear boundary value problem in one dimension. Taylor series expansions and error conversions are used for the development of the techniques. Convergence and stability conditions of these techniques are proved, and some numerical results are given.

76M20 Finite difference methods applied to problems in fluid mechanics
65L12 Finite difference and finite volume methods for ordinary differential equations
65L10 Numerical solution of boundary value problems involving ordinary differential equations
65L20 Stability and convergence of numerical methods for ordinary differential equations
Full Text: DOI
[1] Lomov, S.A., Introduction to the general theory of singular perturbations, (1992), American Mathematical Society · Zbl 0782.34063
[2] Segal, A., Aspects of numerical methods for elliptic singular perturbation problems, SIAM J. sci. stat. comput., 3, 3, 327-349, (1982) · Zbl 0483.65059
[3] Hemker, P.W., A numerical study of stiff two-point boundary problems, (1977), Mathematisch Centrum Amsterdam · Zbl 0426.65043
[4] Christie, I.; Griffiths, D.F.; Mitchell, A.R.; Zienkiewicz, O.C., Finite element methods for second order equations with significant first derivatives, Int. J. num. methods eng., 10, 1389-1396, (1976) · Zbl 0342.65065
[5] Axelsson, O.; Gustafsson, I., A modified upwind gradient scheme for convective transport equations, and the use of a conjugate method for the solution of nonsymmetric systems of equations, J. inst. math. appl., 23, 321-337, (1979) · Zbl 0427.65079
[6] Dekema, S.K.; Schultz, D.H., High-order methods for differential equations with large first-derivative terms, Int. J. num. methods fluids, 10, 259-284, (1990) · Zbl 0686.76044
[7] Choo, J.Y.; Schultz, D.H., Stable high order methods for differential equations with small coefficients for the second order terms, Computers math. applic., 25, 1, 105-123, (1993) · Zbl 0770.65049
[8] Il’in, A.M., Differencing scheme for a differential equation with a small parameter affecting the highest derivative, Math. notes acad. sc. USSR, 6, 596-602, (1969) · Zbl 0191.16904
[9] Miller, J.J.; O’riordan, E.; Shishkin, G.I., Fitted numerical methods for singular perturbation problems, (1996), World Scientific · Zbl 0915.65097
[10] Varner, T.N.; Choudhury, S.R., Nonstandard difference schemes for singular perturbation problems revisited, Applied mathematics and computation, 92, 101-123, (1998) · Zbl 0942.65081
[11] Keller, H.B., Numerical methods for two-point boundary-value problems, (1968), Blaisdell · Zbl 0172.19503
[12] Greenspan, D.; Casulli, V., Numerical analysis for applied mathematics, science, and engineering, (1988), Addison-Wesley · Zbl 0658.65001
[13] Linz, P., Theoretical numerical analysis, (1979), John Wiley and Sons
[14] Axelsson, O., Iterative solution methods, (1996), Cambridge University Press
[15] Leventhal, S.H., An operator compact implicit method of exponential type, J. comput. physics, 46, 138-165, (1982) · Zbl 0514.76086
[16] Keller, H.B., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.